MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Corneal Edema (1791); Intraocular Pressure Increased (1937); Pupillary Block (2026); Blurred Vision (2137); No Code Available (3191)
Date of Event 05/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Work order search: one similar complaint was reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted a 13.2mm micl13.2 implantable collamer lens, -12.5 diopter, in the patient's right eye (od) on (b)(6) 2017.The lens was explanted on (b)(6) 2017 due to excessive vaulting, elevated intraocular pressure, pupillary block, narrowing of the angle and shallowing of the anterior chamber.The patient experienced blurry vision and corneal edema.The reporter indicated multiple paracentisis performed and the peripheral iridectomies were redone.The patient was prescribed medication.The lens was not exchanged for another lens.The patients post-op condition is - trace k edema, 1+ cells with shallow anterior chamber, dilated pupil with corneal iris touch peripherally, and best-corrected visual acuity 20/200.The reporter indicated the cause of the event was unknown.
 
Additional Manufacturer Narrative
The reporter indicated the problem was not resolved after explantation of the lens.The patient continued to have intraocular pressure (iop) increase post explant of lens.At one week post-op, the patient underwent ahmed valve shunt insertion for iop, with glaucoma specialist.(b)(4).
 
Additional Manufacturer Narrative
Device evaluation: product evaluation found the lens returned in liquid in a specimen cup.Visual inspection found the haptic torn.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6658366
Report Number2023826-2017-00957
Device Sequence Number1150382
Product Code MTA
UDI-Device Identifier00841542103343
UDI-Public00841542103343
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/31/2018
Device Model NumberMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/25/2017
Supplement Date Received by ManufacturerNot provided
06/23/2017
Initial Report FDA Received Date06/21/2017
Supplement Report FDA Received Date06/23/2017
09/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age29 YR